Alert archive / Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 48, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 4, 2009, 7:54 PM EDT for Bland County, Wythe County, Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2009, 7:54 PM EDT (23:54 UTC)
- Expired
- Jun 5, 2009, 2:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bland County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 68 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 8:00 PM EDT | FLASH FLOOD | 3 Ne Rural Retreat, VA | GAP OF THE ROAD NEAR SWALLOW HOLLOW ROAD, AND SWALLOW HOLLOW ROAD NEAR HOGBACK ROAD, BETWEEN RURAL RETREAT AND WYTHEVILLE, WERE CLOSED DUE TO WATER AND MUD WASHED OVER ROAD. A SMALL CAMPER TRAILER WAS CARRIED A SMALL DISTANCE IN A CREEK HOLLOW. |
| Jun 4, 8:05 PM EDT | FLASH FLOOD | 1 N Rural Retreat, VA | ROUTE 11 FLOODED IN SEVERAL LOCATIONS BETWEEN RURAL RETREAT AND SMYTH COUNTY BORDER...AND THE INTERSECTION OF HIGHWAY 90 AND ROUTE 11 IS UNDER DEEP WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 042354
FFWRNK
VAC021-197-050600-
/O.NEW.KRNK.FF.W.0048.090604T2354Z-090605T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
754 PM EDT THU JUN 4 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
EASTERN BLAND COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 200 AM EDT FRIDAY.
* AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MECHANICSBURG...KIMBERLING...BLAND...BASTIAN AND RURAL RETREAT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. THE AREA OF GREATEST CONCERN CURRENTLY
IS ALONG MILL CREEK AND REED CREEK AND THEIR TRIBUTARIES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3728 8104 3716 8088 3713 8089 3711 8093
3707 8092 3701 8105 3679 8124 3695 8135
$$
DS3 follow-up statements
000
WGUS71 KRNK 050015
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
815 PM EDT THU JUN 4 2009
VAC021-197-050600-
/O.CON.KRNK.FF.W.0048.000000T0000Z-090605T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYTHE VA-BLAND VA-
815 PM EDT THU JUN 4 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
EASTERN BLAND AND WESTERN WYTHE COUNTIES...
AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE PERSISTENT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE
WARNED AREA. ROUTE 11 WAS REPORTED CLOSED BY FLOODING NEAR RURAL
RETREAT AS WELL AS THE INTERSECTION WITH ROUTE 90.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MECHANICSBURG...LONG SPUR...KIMBERLING...BLAND...BASTIAN AND FAVONIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3728 8104 3716 8088 3713 8089 3711 8093
3707 8092 3701 8105 3679 8124 3695 8135
$$
JH000
WGUS71 KRNK 050241
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1041 PM EDT THU JUN 4 2009
VAC021-197-050600-
/O.CON.KRNK.FF.W.0048.000000T0000Z-090605T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYTHE VA-BLAND VA-
1041 PM EDT THU JUN 4 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
EASTERN BLAND AND WESTERN WYTHE COUNTIES...
AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS PRODUCING HEAVY RAINFALL OVER THE WARNED AREA.
REPORTS INDICATED THAT FLOODING CONTINUED IN RURAL RETREAT WITH
SEVERAL ROADS IMPASSABLE AND WATER NEARING SOME BUSINESSES IN TOWN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL
RETREAT...MECHANICSBURG...LONG SPUR...KIMBERLING...BLAND AND BASTIAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ANOTHER 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3728 8104 3716 8088 3713 8089 3711 8093
3707 8092 3701 8105 3679 8124 3695 8135
$$
JH000
WGUS71 KRNK 050551
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
151 AM EDT FRI JUN 5 2009
VAC021-197-050602-
/O.EXP.KRNK.FF.W.0048.000000T0000Z-090605T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYTHE VA-BLAND VA-
151 AM EDT FRI JUN 5 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM EDT FOR EASTERN
BLAND AND WESTERN WYTHE COUNTIES...
CREEKS AND STREAMS WERE RECEDING THUS THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3728 8104 3716 8088 3713 8089 3711 8093
3707 8092 3701 8105 3679 8124 3695 8135
$$
PCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 7:05 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 4, 7:05 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
705 PM EDT THU JUN 4 2009
.SYNOPSIS...
A COLD FRONT WILL DRIFT SLOWLY SOUTH ACROSS THE REGION TONIGHT. LOW
PRESSURE WILL MOVE ALONG THE FRONT AND THROUGH THE MID ATLANTIC
AREA TONIGHT AND FRIDAY...SLOWLY PULLING THE FRONT SOUTH AND EAST
BY FRIDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD OVER THE AREA
SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
QUICK UPDATE TO REMOVE TORNADO WATCH 327 ACROSS THE SE COUNTIES
GIVEN LACK OF INSTABILITY AND LINGERING HEAVY RAIN. REMAINDER
UNCHANGED FOR NOW.
TORNADO WATCH 327 REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING.
FRONTAL BOUNDARY DROPPING SOUTH ACROSS CWA TONIGHT. STRONG TO SEVERE
THUNDERSTORMS DEVELOPING ALONG AND SOUTH OF THE FRONT THIS AFTERNOON
IN THE UNSTABLE AIR. MODEST MID TROPOSPHERIC FLOW PER REGIONAL WSR-
88D VWP DATA...ENHANCED VORTICITY NOTED ALONG LOW LEVEL FRONTAL
BOUNDARY. NORTH OF THE FRONT...NUMEROUS SHOWERS ARE FORMING IN THE
STABLE AIR ACROSS NORTHERN PORTIONS OF CWA. WITH PWATS AROUND
1.25 INCH...ANY THUNDERSTORM CAN PRODUCED LOCALLY HEAVY RAINS.
ANY TRAINING OF CELLS OVER SATURATED GROUNDS WILL RESULT IN FLOODING.
SEVERAL WAVES ALONG THE FRONT WILL SLOW IT PROGRESS SOUTHWARD
TONIGHT. INCREASED POPS/QPF TONIGHT AND PLAYED TEMPERATURES CLOSER
TO THE MET VALUES.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AN UPPER LEVEL TROUGH WILL BE ELONGATED FROM THE OHIO VALLEY DOWN
DEEP INTO THE GULF. THE SURFACE WAVE RESPONSIBLE FOR OUR HEAVY RAIN
TONIGHT AND FRIDAY MORNING WILL MOVE OFF THE VA COAST...PULLING THE
RAIN SHIELD TO THE NORTH. A WEAK SURFACE HIGH PRESSURE WILL OOZE
INTO THE MOUNTAINS WHILE A SURFACE BOUNDARY REMAINS IN THE PIEDMONT
OF VA/NC. THERE STILL COULD BE SOME LIGHT LINGERING SHOWERS IN THE
EAST...BUT THE BULK OF THE CONVECTION WILL BE NORTH OF THE AREA AND
PRIMARILY ALONG THE COAST FRIDAY AFTERNOON AND EVENING. OVERNIGHT
FRIDAY AND INTO SATURDAY...THE UPPER LEVEL TROUGH MOVES TO THE EAST
COAST. A SECONDARY LOW IS EXPECTED TO DEVELOP ALONG THE STALLED
BOUNDARY OVER THE SOUTHEASTERN US. ENOUGH DRY AIR SHOULD FILTER INTO
THE REGION THROUGH SATURDAY TO KEEP THE AREA DRY. HOWEVER...WITH A
SOUTHEASTERLY MOIST FLOW...CLOUDY COOL CONDITIONS CAN BE EXPECTED
THROUGH SATURDAY NIGHT.
WITH RAIN FALLING IN THE AREA FRIDAY...AN INSITU WEDGE WILL LIKELY
KEEP TEMPERATURES ABOUT 10 DEGREES BELOW NORMAL. WENT CLOSER TO THE
COOLER GFSMOS FOR FRIDAY. TEMPERATURES WILL REBOUND ON SATURDAY AND
SHOULD BE WITHIN 3F OF NORMAL.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
ON SUNDAY...SURFACE LOW AND TROUGH REMAIN OVER THE SOUTHEASTERN US.
MODELS DEVELOP AND UPPER LEVEL LOW WHICH GETS CUT OFF FROM THE FLOW
AND BECOMES AN OCCLUDED LOW WILL REMAIN IN THE VICINITY OF FLORIDA
THROUGH TUESDAY. OVER THE IMMEDIATE AREA...ZONAL FLOW AND EVENTUALLY
INCREASING HEIGHTS WILL BRING WARMING TEMPERATURES INTO THE REGION.
WITH MOISTURE BEING THROWN INTO THE REGION FROM THE FLORIDA
LOW...THE CHANCES FOR AFTERNOON AND EVENING PULSE STORMS WILL
INCREASE ON SUNDAY AND MONDAY. AN APPROACH FRONT WILL BRING
PREFRONTAL CONVECTION INTO THE REGION ON TUESDAY WITH THE FRONTAL
PASSAGE EXPECTED WEDNESDAY-WEDNESDAY NIGHT.
TEMPERATURES WILL BE AROUND NORMAL ON SUNDAY...THEN MODERATE ABOVE
NORMAL MONDAY AND TUESDAY. FOLLOWING THE FRONTAL
PASSAGE...TEMPERATURES WILL DROP BACK TO NORMAL LEVELS. BIAS
CORRECTED MOSGUIDE WAS USED FOR TEMPERATURES DURING THE LONG TERM.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
FRONTAL BOUNDARY WILL REMAIN ACROSS THE SOUTHERN HALF OF THE AREA
OVERNIGHT AS LOW PRESSURE SLIDES NE INTO THE REGION BY EARLY THU.
MVFR/IFR CONDITIONS ARE LIKELY IN AREAS OF STEADIER SHOWERS AND
HEAVIER CONVECTION THIS EVENING...THEN ALONG/EAST OF THE BLUE
RIDGE OVERNIGHT INTO THU MORNING. AS THE COOLER AIR TO THE NORTH
FINALLY WINS OUT...CEILINGS WILL CONTINUE TO LOWER LATER TONIGHT
AS MORE RAINFALL SPREADS NORTH OUT OF THE CAROLINAS. THIS
WILL RESULT IN A PROLONGED PERIOD OF IFR CONDITIONS AT ALL TAF
SITES INTO THU MORNING. FLOW WILL FINALLY TURN MORE NW AS THE WAVE
EXITS THU AFTERNOON BUT EXPECT MVFR CEILINGS TO LINGER INTO MUCH
OF THE DAY AS THE RAIN AREA SHIFTS OFF TO THE SE BY EVENING.
SHOULD SEE IMPROVING CONDITIONS THU EVENING AS DRY ADVECTION KICKS
IN BUT WITH SO MUCH WATER AROUND EXPECT A ROUND OF FOG/LOW CLOUDS
INTO FRIDAY MORNING.
VFR WEATHER COMES BACK IN FRIDAY AFTERNOON AS LOW PRESSURE AND THE
FRONT MOVE FARTHER OFFSHORE. HIGH PRESSURE BUILDING INTO THE OHIO
VALLEY ON SATURDAY WILL CONTINUE THE TRANQUIL WEATHER. MOISTURE
SLOWLY INCREASES EARLY NEXT WEEK.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH FRIDAY MORNING FOR VAZ007-009>020-022>024-
032>035-043>047-058-059.
NC...FLOOD WATCH THROUGH FRIDAY MORNING FOR NCZ001>006-018>020.
WV...FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ042>045.
&&
SYNOPSIS...RCS
NEAR TERM...JH/KK
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS/JH/KKHazardous weather outlook, Jun 4, 6:21 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 621 PM EDT THU JUN 4 2009 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-052230- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 621 PM EDT THU JUN 4 2009 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 4, 4:23 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT THU JUN 4 2009
VAZ007-009-010-WVZ042-042130-
BLAND VA-MERCER WV-SMYTH VA-TAZEWELL VA-
423 PM EDT THU JUN 4 2009
...STRONG THUNDERSTORMS WILL AFFECT BLAND...MERCER...SMYTH AND
TAZEWELL COUNTIES...
AT 423 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM PRINCETON
TO 4 MILES SOUTHEAST OF BLUEFIELD TO 7 MILES NORTH OF SALTVILLE...
MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3725 8131 3753 8110 3742 8095 3727 8115
3715 8111 3704 8124 3697 8135 3696 8139
3694 8137 3671 8164 3703 8181
EXPERIMENTAL
PHSpecial weather statement, Jun 4, 4:26 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT THU JUN 4 2009
VAZ043-042130-
HENRY VA-
426 PM EDT THU JUN 4 2009
...A STRONG THUNDERSTORM WILL AFFECT CITY OF MARTINSVILLE AND HENRY
COUNTIES...
AT 425 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
MARTINSVILLE CITY...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF HENRY COUNTY.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3657 8002 3680 7987 3681 7985 3677 7966
3666 7968 3655 7975 3655 7979
EXPERIMENTAL
SKLocal storm report, Jun 4, 5:19 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT THU JUN 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL BROWNSBURG 37.93N 79.32W
06/03/2009 E0.75 INCH ROCKBRIDGE VA PUBLIC
PUBLIC REPORTED DIME TO PENNY SIZE HAIL ON NORTH SIDE OF
BROWNSBURG.
&&
SKLocal storm report, Jun 4, 5:56 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 PM EDT THU JUN 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM HAIL 6 E ROCKY MOUNT 37.00N 79.77W
06/04/2009 E0.75 INCH FRANKLIN VA PUBLIC
PENNY HAIL IN GLADEHILL.
&&
MCLocal storm report, Jun 4, 6:19 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
619 PM EDT THU JUN 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD RICHLANDS 37.10N 81.80W
06/04/2009 TAZEWELL VA LAW ENFORCEMENT
MORE THAN 6 INCHES OF WATER FLOWING ACROSS FRONT STREET.
WATER IS STARTING TO ENTER A RESTAURANT.
&&
HYSELLLocal storm report, Jun 4, 6:26 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT THU JUN 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD DANVILLE CITY 36.58N 79.42W
06/04/2009 CITY OF DANVILLE VA TRAINED SPOTTER
SEVERAL INCHES OF WATER FLOWING ACROSS RIVER STREET.
&&
HYSELLThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:48 AM EDT | Flood Watch | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more | 31 hr |
| Jun 4, 11:42 AM EDT | Special Weather Statement | RNK | Floyd, Montgomery | 63 min |
| Jun 4, 12:39 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Roanoke | 66 min |
| Jun 4, 1:43 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 50 min |
| Jun 4, 1:45 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, Wythe | 47 min |
| Jun 4, 1:51 PM EDT | Tornado Warning | RNK | Bedford, Franklin, Pittsylvania | 54 min |
| Jun 4, 2:10 PM EDT | Special Weather Statement | RNK | Halifax | 65 min |
| Jun 4, 2:18 PM EDT | Tornado Warning | RNK | Franklin, Pittsylvania | 57 min |
| Jun 4, 2:24 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth | 4 hr |
| Jun 4, 2:43 PM EDT | Flash Flood Warning | RNK | Wythe | 4 hr |
| Jun 4, 2:44 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Pittsylvania | 50 min |
| Jun 4, 2:54 PM EDT | Special Weather Statement | RNK | City of Danville | 66 min |
| Jun 4, 2:56 PM EDT | Tornado Warning | RNK | Pittsylvania | 49 min |
| Jun 4, 3:00 PM EDT | Flash Flood Warning | RNK | Pittsylvania, City of Danville | 6 hr |
| Jun 4, 3:04 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 56 min |
| Jun 4, 3:15 PM EDT | Special Weather Statement | RNK | Bland, Giles, Grayson, Montgomery, Pulaski, Smyth and 2 more | 60 min |
| Jun 4, 3:17 PM EDT | Flash Flood Warning | RNK | Pulaski | 6 hr |
| Jun 4, 3:17 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 29 min |
| Jun 4, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski | 39 min |
| Jun 4, 3:52 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles | 32 min |
| Jun 4, 4:07 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski | 26 min |
| Jun 4, 4:11 PM EDT | Flash Flood Warning | RNK | Halifax | 6 hr |
| Jun 4, 4:23 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 67 min |
| Jun 4, 4:26 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 64 min |
| Jun 4, 5:03 PM EDT | Flash Flood Warning | RNK | Tazewell | 5 hr |
| Jun 4, 5:06 PM EDT | Flash Flood Warning | RNK | Pittsylvania | 6 hr |
Nearby
Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.